Alert archive / Massachusetts / Frost Advisories in 2007
Frost Advisory 6, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at May 21, 2007, 2:55 AM EDT for Cheshire County, Hillsborough County, New Hampshire; 8 counties in Massachusetts. It took effect at May 21, 2007, 3:19 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2007, 2:55 AM EDT (06:55 UTC)
- In effect from
- May 21, 2007, 3:19 PM EDT
- Expired
- May 22, 2007, 8:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Boston/Norton, MA
Counties Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampshire County, MA, Middlesex County, MA, Plymouth County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 57 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 6.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 210655 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 255 AM EDT MON MAY 21 2007 MAZ002>004-008-026-NHZ011-015-211600- /O.NEW.KBOX.FR.Y.0006.070522T0600Z-070522T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...AYER...JAFFREY...KEENE... PETERBOROUGH...WEARE 255 AM EDT MON MAY 21 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. THIS INCLUDES NORTHWEST AND NORTH CENTRAL MASSACHUSETTS...AS WELL AS MOST OF SOUTHWEST NEW HAMPSHIRE. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S LATE TONIGHT AND EARLY TUESDAY MORNING...RESULTING IN AREAS OF FROST. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ JWD
4 follow-up statements
000 WWUS71 KBOX 211518 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1118 AM EDT MON MAY 21 2007 MAZ002>004-008-026-NHZ011-015-212045- /O.CON.KBOX.FR.Y.0006.070522T0600Z-070522T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...AYER...JAFFREY...KEENE... PETERBOROUGH...WEARE 1118 AM EDT MON MAY 21 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY FOR NORTHWEST MASSACHUSETTS. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S EARLY TUESDAY MORNING... RESULTING IN AREAS OF FROST. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ DRAG
000 WWUS71 KBOX 211919 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 319 PM EDT MON MAY 21 2007 MAZ006-007-017-018-023-220330- /O.EXB.KBOX.FR.Y.0006.070522T0800Z-070522T1000Z/ WESTERN ESSEX MA-EASTERN ESSEX MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-DUKES MA- INCLUDING THE CITIES OF...LAWRENCE...GLOUCESTER...TAUNTON... BROCKTON...VINEYARD HAVEN 319 PM EDT MON MAY 21 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 AM EDT TUESDAY FOR SMALL PORTIONS OF THE MASSACHUSETTS COUNTIES OF ESSEX... PLYMOUTH...BRISTOL AND DUKES. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO BRIEFLY FALL INTO THE MID 30S EARLY EARLY TUESDAY MORNING... RESULTING IN AREAS OF FROST OVER THE TYPICALLY COLDEST COUNTRYSIDE IN THESE COUNTIES. THE PERIOD WHEN FROST CAN OCCUR EARLY TUESDAY IS VERY BRIEF...DUE TO THE EVER SHORTENING NIGHTTIME HOURS AS WE HEAD FOR SUMMER. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ005-220330- /O.EXB.KBOX.FR.Y.0006.070522T0800Z-070522T1000Z/ CENTRAL MIDDLESEX MA- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL 319 PM EDT MON MAY 21 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 AM EDT TUESDAY FOR A SMALL PORTION OF MIDDLESEX COUNTY MASSACHUSETTS IN BOSTONS NORTHWEST SUBURBS. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO BRIEFLY FALL INTO THE MID 30S EARLY EARLY TUESDAY MORNING...PROBABLY RESULTING IN A FEW SMALL AREAS OF FROST OVER THE TYPICALLY COLDEST COUNTRYSIDE. URBAN CENTERS IN THE MERRIMACK VALLEY WILL REMAIN WELL ABOVE FREEZING. THE PERIOD WHEN FROST CAN OCCUR EARLY TUESDAY IS VERY BRIEF AND CONFIDENCE ON FROST OCCURRENCE IS NOT QUITE AS HIGH IN THIS AREA OF THE BAY STATE. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ002>004-008-026-NHZ011-015-220330- /O.CON.KBOX.FR.Y.0006.070522T0600Z-070522T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...AYER...JAFFREY...KEENE... PETERBOROUGH...WEARE 319 PM EDT MON MAY 21 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY FOR THE LOW LYING COUNTRYSIDE OF NORTHWEST AND NORTH CENTRAL MASSACHUSETTS AND MUCH OF SOUTH CENTRAL NEW HAMPSHIRE. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO GENERALLY FALL INTO THE LOW TO MID 30S EARLY TUESDAY MORNING... RESULTING IN MANY AREAS OF FROST OVER THE LOW LYING COUNTRYSIDE REGIONS. TEMPERATURES WILL RECOVER RAPIDLY BETWEEN 6 AM AND 8 AM TUESDAY WHEN ANY FROST WILL END. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ DRAG
000 WWUS71 KBOX 220416 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1216 AM EDT TUE MAY 22 2007 MAZ002>004-008-026-NHZ011-015-221200- /O.CON.KBOX.FR.Y.0006.070522T0600Z-070522T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...AYER...JAFFREY...KEENE... PETERBOROUGH...WEARE 1216 AM EDT TUE MAY 22 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO GENERALLY FALL INTO THE LOW TO MID 30S EARLY TUESDAY MORNING... RESULTING IN MANY AREAS OF FROST OVER THE LOW LYING COUNTRYSIDE REGIONS. TEMPERATURES WILL RECOVER RAPIDLY BETWEEN 6 AM AND 8 AM TUESDAY WHEN ANY FROST WILL END. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ006-007-017-018-023-221000- /O.CON.KBOX.FR.Y.0006.070522T0800Z-070522T1000Z/ WESTERN ESSEX MA-EASTERN ESSEX MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-DUKES MA- INCLUDING THE CITIES OF...LAWRENCE...GLOUCESTER...TAUNTON... BROCKTON...VINEYARD HAVEN 1216 AM EDT TUE MAY 22 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 AM EDT EARLY THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 AM EDT EARLY THIS MORNING. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO BRIEFLY FALL INTO THE MID 30S EARLY EARLY TUESDAY MORNING... RESULTING IN AREAS OF FROST OVER THE TYPICALLY COLDEST COUNTRYSIDE IN THESE COUNTIES. THE PERIOD WHEN FROST CAN OCCUR EARLY TUESDAY IS VERY BRIEF...DUE TO THE EVER SHORTENING NIGHTTIME HOURS AS WE HEAD FOR SUMMER. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ005-221000- /O.CON.KBOX.FR.Y.0006.070522T0800Z-070522T1000Z/ CENTRAL MIDDLESEX MA- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL 1216 AM EDT TUE MAY 22 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 AM EDT EARLY THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 AM EDT EARLY THIS MORNING. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO BRIEFLY FALL INTO THE MID 30S EARLY EARLY TUESDAY MORNING... PROBABLY RESULTING IN A FEW SMALL AREAS OF FROST OVER THE TYPICALLY COLDEST COUNTRYSIDE. URBAN CENTERS IN THE MERRIMACK VALLEY WILL REMAIN WELL ABOVE FREEZING. THE PERIOD WHEN FROST CAN OCCUR EARLY TUESDAY IS VERY BRIEF AND CONFIDENCE ON FROST OCCURRENCE IS NOT QUITE AS HIGH IN THIS AREA OF THE BAY STATE. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS71 KBOX 220700 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 300 AM EDT TUE MAY 22 2007 MAZ005>007-017-018-023-220800- /O.CAN.KBOX.FR.Y.0006.070522T0800Z-070522T1000Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-DUKES MA- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...TAUNTON...BROCKTON...VINEYARD HAVEN 300 AM EDT TUE MAY 22 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FROST ADVISORY. LATEST OBSERVATIONS INDICATE FROST IS NOT LIKELY TO DEVELOP ACROSS MARTHAS VINEYARD...AS WELL AS NORTHEAST AND INTERIOR SOUTHEAST MASSACHUSETTS THIS MORNING. $$ MAZ002>004-008-026-NHZ011-015-221200- /O.CON.KBOX.FR.Y.0006.000000T0000Z-070522T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...AYER...JAFFREY...KEENE... PETERBOROUGH...WEARE 300 AM EDT TUE MAY 22 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO GENERALLY FALL INTO THE MID 30S EARLY THIS MORNING ACROSS THE NORMALLY COLDER SPOTS IN SOUTHERN NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS. THIS WILL RESULT IN DEVELOPMENT OF FROST AT THESE LOCATIONS. TEMPERATURES WILL RECOVER RAPIDLY BETWEEN 6 AM AND 8 AM TUESDAY WHEN ANY FROST WILL END. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at May 21, 2:07 AM EDT, 48 minutes earlier.
Area forecast discussion, May 21, 2:07 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
207 AM EDT MON MAY 21 2007
.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS SOUTHERN NEW ENGLAND TODAY THROUGH
WEDNESDAY...THEN WILL SETTLE OVER THE MID ATLANTIC REGION THURSDAY. A
WEAKENING COLD FRONT WILL CROSS SOUTHERN NEW ENGLAND LATE FRIDAY AND
EARLY SATURDAY AND THEN DISSIPATE OFFSHORE. ANOTHER COLD FRONT WILL
APPROACH FROM THE GREAT LAKES LATE SUNDAY.
&&
.NEAR TERM /UNTIL NOON TODAY/...
SURFACE LOW WAS JUST S OF NOVA SCOTIA EARLY THIS MORNING...WITH A
TRAILING SURFACE TROUGH BACK ACROSS CAPE COD AND ISLANDS. RADAR
SHOWED LAST OF SHOWERS/SPRINKLES MOVING THROUGH NE CT...RI AND
CENTRAL/EASTERN MA BUT TREND HAS BEEN FOR THESE TO DIMINISH AS THEY
HEAD SE.
TROUGH WILL BE OFFSHORE BY DAYBREAK...AND WILL BE FOLLOWED BY A BRIEF
PULSE OF NORTHERLY WINDS GUSTING TO BETWEEN 20 AND 25 MPH ALONG COAST
THIS MORNING. CLOUDS WILL BREAK UP THROUGHOUT REGION BETWEEN 5 AND 8
AM...LEAVING MOSTLY SUNNY SKIES FOR MID TO LATE MORNING.
&&
.SHORT TERM /NOON TODAY THROUGH 6 AM TUESDAY/...
NAM/GFS INDICATE GRADIENT WILL DROP OFF QUICKLY THIS AFTERNOON WHICH
WILL ALLOW FOR SEA BREEZES TO DEVELOP AFTER 2 PM. HIGHS NEAR COAST
WILL TAKE PLACE AROUND NOON BEFORE COOLING DURING MID AND LATE
AFTERNOON...WHILE INLAND HIGHS WILL OCCUR 3 TO 5 PM. NGM/ETA/GFS MOS
ALL CLOSE AND ARE REASONABLE.
CLEAR SKIES AND LIGHT WINDS TONIGHT WILL RESULT IN RADIATIONAL
COOLING OUTSIDE OF URBAN CENTERS. WE DO EXPECT TO SEE SOME PATCHY
HIGH CLOUDS...BUT THESE WILL HAVE LITTLE IF ANY IMPACT ON OVERNIGHT
LOWS. READINGS SHOULD HAVE NO PROBLEM GETTING DOWN INTO LOW TO MID
30S ACROSS MUCH OF SW NH AND NW/N CENTRAL MA...SO WE WILL ISSUE A
FROST ADVISORY FOR THESE LOCATIONS TONIGHT. SOME OF THE USUAL COLD
SPOTS OF CENTRAL/EASTERN MA SHOULD ALSO GET DOWN INTO MID 30S...BUT
THIS WILL BE MORE OF AN ISOLATED OCCURRENCE AND DOES NOT WARRANT
ADVISORIES. WE WILL MENTION PATCHY FROST IN THESE ZONES HOWEVER.
GFS MOS LOOKS BEST FOR LOWS TONIGHT BUT WE DID ADJUST DOWN A FEW
DEGREES FOR THE USUAL COLD SPOTS. NGM MOS HAS A LOW OF 34F AT CONCORD
NH TONIGHT WHICH IS A GOOD PREDICTOR FOR E MA COLD SPOTS.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
WARMING TEMPERATURE TREND EXPECTED DURING MIDWEEK.
THE GFS...UKMET AND ECMWF ARE IN FAIRLY GOOD AGREEMENT IN THE LONG
TERM. THE FORECAST AREA REMAINS UNDER THE INFLUENCE OF SURFACE HIGH
PRESSURE DURING THE MIDWEEK TIME FRAME...AS SOUTHERN NEW ENGLAND
REMAINS IN BETWEEN AN UPPER LEVEL LOW ACROSS THE OFFSHORE WATERS
AND A WEAK TROUGH ENTERING THE NORTHERN GREAT LAKES. THE UPPER LEVEL
HEIGHT FIELDS BEGIN TO RISE THURSDAY AS THE UPPER LEVEL LOW LIFTS
NORTHEAST INTO THE CANADIAN MARITIMES AND BECOMES REPLACED BY A WEAK
UPPER LEVEL RIDGE. THE SURFACE HIGH SHIFTS TO THE SOUTH OF NEW
ENGLAND BRINGING AN INCREASING WEST TO SOUTHWEST FLOW.
TUESDAY...MOSTLY CLEAR SKIES AND LIGHT WINDS GENERALLY PREVAIL
ALTHOUGH SOME PATCHES OF MID TO HIGH LEVEL CIRRUS APPEAR LIKELY DUE
SOME DISTANT WARM AIR ADVECTION ACROSS THE GREAT LAKES REGION.
TEMPERATURES WILL BE SEASONABLY MILD. 850 MILLIBAR TEMPERATURES
RISING TO +3 TO +6 CELSIUS WOULD SUPPORT HIGHS IN THE LOWER TO MID
70S INLAND...60S NEAR THE COAST.
WEDNESDAY AND THURSDAY...HIGH PRESSURE SINKS SOUTH INTO THE MID
ATLANTIC REGION. THIS WILL ALLOW A WEST TO SOUTHWEST FLOW TO
INCREASE. 850 MILLIBAR TEMPERATURES RISE TO +6 TO +9 CELSIUS
WEDNESDAY THEN +11 TO +14 CELSIUS THURSDAY. THUS EXPECTING HIGHS WELL
INTO THE 70S INLAND ON WEDNESDAY WITH LOWER TO MID 80S POSSIBLE
THURSDAY.
FRIDAY AND SATURDAY...A WEAKENING COLD FRONT APPROACHES FROM THE
NORTHWEST FRIDAY NIGHT...THEN DISSIPATES ACROSS OR JUST SOUTH OF THE
REGION SATURDAY. ADDED THE MENTION OF A LOW CHANCE POP SATURDAY GIVEN
THE POTENTIAL OF DIFFERENTIAL HEATING ALONG THE DYING FRONTAL
BOUNDARY. TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMALS.
SUNDAY...ADDED A LOW CHANCE POP FOR SHOWERS AS ANOTHER COLD FRONT
APPROACHES LATE IN THE DAY OR AT NIGHT.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
VFR THROUGH 12Z TUE.
LINGERING SPRINKLES WILL MOVE OFFSHORE BY 12Z...AS CEILINGS 4-6KFT
ACROSS INTERIOR AND AROUND 10KFT NEAR COAST SCATTER OUT BY SUNRISE.
ONLY SOME SCATTERED DIURNAL CUMULUS WITH BASES 4-6KFT EXPECTED THIS
AFTERNOON.
MOSTLY CLEAR SKIES TONIGHT WITH PATCHY HIGH CLOUDS. THERE MAY BE SOME
LOCALIZED VALLEY FOG 09Z-12Z...BUT CONFIDENCE IS LOW.
NW WINDS 10KT WILL BECOME N AROUND DAYBREAK WITH GUSTS UP TO 22KT
ALONG COAST. WINDS DROP OFF THIS AFTERNOON WHICH WILL ALLOW FOR SEA
BREEZES TO DEVELOP 19Z-21Z. LIGHT/VARIABLE WINDS TONIGHT INLAND AND
SW UNDER 10KT ALONG COAST.
OUTLOOK TUE THROUGH FRI...
MVFR/IFR POSSIBLE NEAR S COAST THU NIGHT INTO FRI MORNING AND AGAIN
FRI NIGHT INTO SAT MORNING...AS PERSISTENT SW FLOW BRINGS NIGHTTIME
FOG/STRATUS.
&&
.MARINE...
BUOY OBSERVATIONS INDICATE SEAS HAVE DROPPED BELOW 5 FT...SO WE WILL
LET SMALL CRAFT ADVISORY EXPIRE.
BRIEF PULSE OF N WINDS GUSTING TO 22 KT EXPECTED THIS MORNING IN WAKE
OF SURFACE TROUGH...BEFORE WINDS DROP OFF QUICKLY THIS AFTERNOON.
THIS WILL ALLOW FOR SEA BREEZES TO DEVELOP AFTER 2 PM WITHIN A FEW
MILES OF SHORE. LIGHT SW WINDS EXPECTED TONIGHT WITH FLAT SEAS.
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW CRITERIA THROUGH
MIDWEEK.
&&
.HYDROLOGY...
TWO RIVERS IN NE MA WILL CREST JUST BELOW FLOOD STAGE TODAY...
ASSABET RIVER AT MAYNARD AND SUDBURY RIVER AT SAXONVILLE. FLOODING
IS NOT EXPECTED AT THIS TIME. BOTH RIVERS WILL BEGIN TO RECEDE SLOWLY
TONIGHT.
OTHER RIVERS HAVE ALREADY CRESTED OR WILL DO SO OVER NEXT DAY OR TWO.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR MAZ002>004-
008-026.
NH...FROST ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR NHZ011-015.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...EVT/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...EVT
AVIATION...JWD
MARINE...EVT/JWD
HYDROLOGY...JWDHazardous weather outlook, May 20, 4:42 PM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 442 PM EDT SUN MAY 20 2007 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-212045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 442 PM EDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT AND SATURDAY. IT IS TOO EARLY TO DETERMINE WHETHER THIS ACTIVITY MAY BE POTENTIALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-212045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 442 PM EDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Massachusetts, 2007Frost Advisories in New Hampshire, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.